Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 83, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 6, 2025, 4:16 AM CDT for Jones County, Mississippi. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2025, 4:16 AM CDT (09:16 UTC)
- Expired
- Apr 6, 2025, 4:34 AM CDT
- In force
- 18 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 10:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.1
The text
As transmitted.
369
WFUS54 KJAN 060916
TORJAN
MSC067-061015-
/O.NEW.KJAN.TO.W.0083.250406T0916Z-250406T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
416 AM CDT Sun Apr 6 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Eastern Jones County in southeastern Mississippi...
* Until 515 AM CDT.
* At 416 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Ellisville, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Tuckers Crossing and Laurel around 420 AM CDT.
Mill Creek around 430 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3148 8914 3157 8924 3183 8897 3182 8895
3183 8894 3160 8894
TIME...MOT...LOC 0916Z 226DEG 27KT 3156 8915
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
192 follow-up statements
585
WWUS54 KJAN 060927 RRA
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
427 AM CDT Sun Apr 6 2025
MSC067-061015-
/O.CON.KJAN.TO.W.0083.000000T0000Z-250406T1015Z/
Jones MS-
427 AM CDT Sun Apr 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
NORTHEASTERN JONES COUNTY...
At 427 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Tuckers Crossing, or near Laurel, moving north at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Mill Creek around 430 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3161 8909 3165 8916 3182 8898 3182 8895
3183 8894 3166 8894
TIME...MOT...LOC 0927Z 201DEG 37KT 3166 8909
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
19645
WWUS54 KJAN 060934
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
434 AM CDT Sun Apr 6 2025
MSC067-060944-
/O.CAN.KJAN.TO.W.0083.000000T0000Z-250406T1015Z/
Jones MS-
434 AM CDT Sun Apr 6 2025
...THE TORNADO WARNING FOR NORTHEASTERN JONES COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 8 AM CDT for southeastern
and east central Mississippi.
&&
LAT...LON 3161 8909 3165 8916 3182 8898 3182 8895
3183 8894 3166 8894
TIME...MOT...LOC 0932Z 226DEG 27KT 3170 8904
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 6, 3:44 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 6, 3:44 AM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
344 AM CDT Sun Apr 6 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 344 AM CDT Sun Apr 6 2025
Today through Saturday...A line of storms, some of which are severe
at times and capable of producing damaging wind gusts of 60 mph and
potentially a few tornadoes, will continue moving east across
eastern portions of the forecast area now through mid-morning. In
addition to the severe storm threat, due to the very moist airmass
across the area, torrential downpours in a short amount of time
could result in some localized flash flooding. Again, this severe
threat will continue to exist across mainly East Central and
Southeast Mississippi through around 9 AM, before finally exiting
east of the CWA.
While the severe threat comes to an end heading into late morning,
the chance for isolated to scattered showers will linger across a
good portion of the area into the afternoon hours, particularly
across Southeast Mississippi where rain chances will linger into
tonight. As the cold front continues moving east through the area
and eventually exiting the region later this morning, cooler, drier,
and quieter conditions will begin to prevail across the CWA.
Northwest flow aloft and at the surface will begin ushering in this
noticeably cooler drier airmass. Luckily these quieter drier
conditions will linger in place across the CWA through the majority
of the work week and into the first part of next weekend.
With the ensuing cooler conditions to begin the work week, expect
lows Monday morning from the middle 40s to around 50 and only
warming into the upper 50s to middle 60s Monday afternoon. Tuesday
and Wednesday mornings will be colder of the mornings in this
airmass, with low to middle 40s expected Tuesday and upper 30s to
middle 40s expected Wednesday morning. Both high and low
temperatures will steadily begin moderating up from there through
late week. Currently, the next best chance for rain looks to enter
the forecast Thursday night into early Friday morning, mainly over
the Golden Triangle area, as a weak cold front swings through the
forecast area. Then pleasant and quiet conditions to start the
weekend. /19/
&&
.AVIATION...
(06Z TAFS)
Issued at 135 AM CDT Sun Apr 6 2025
A line of strong to severe TSRA continues to move east across the
forecast area. Winds will quickly shift out of the northwest and
north in the wake of the squall line. Cold front associated with
this squall line will also bring widespread IFR ceilings and
possible -DZ or -RA through the period, with gradually improving
visibility from west to east. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 68 46 60 42 / 80 20 10 0
Meridian 75 48 61 41 / 100 30 20 0
Vicksburg 63 46 59 42 / 50 10 10 0
Hattiesburg 78 51 64 42 / 90 50 30 0
Natchez 63 47 59 42 / 50 10 10 0
Greenville 57 44 59 43 / 30 0 0 0
Greenwood 63 45 61 42 / 40 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 7 AM CDT this morning for MSZ018-019-025>029-
034>036-040>042-047.
LA...Flood Watch until 7 AM CDT this morning for LAZ007>009-015-016-
023-025.
AR...Flood Watch until 7 AM CDT this morning for ARZ074-075.
&&
19/NFIn the hours before
Local storm report, Apr 6, 12:33 AM CDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1233 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Flash Flood 2 ESE Greenville 33.40N 91.04W
04/05/2025 Washington MS Emergency Mngr
Significant flooding across Greenville with
many streets or roads flooded. Many stalled
vehicles.
&&
CELocal storm report, Apr 6, 1:53 AM CDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
153 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM Tstm Wnd Dmg 1 ENE Utica 32.11N 90.60W
04/05/2025 Hinds MS Emergency Mngr
Emergency management reported a tree down on
Hwy 27 South near Morrison Rd in Utica MS.
&&
CRLocal storm report, Apr 6, 2:07 AM CDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
207 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM Tstm Wnd Dmg 1 SSE Clinton 32.33N 90.33W
04/06/2025 Hinds MS Emergency Mngr
Emergency management reported a tree on a
vehicle with entrapment and injuries on the
Natchez Trace south of I-20 in Clinton.
&&
CRLocal storm report, Apr 6, 2:34 AM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
234 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM Flood Starkville 33.45N 88.82W
04/06/2025 Oktibbeha MS Public
Yard was flooded, and water was across both
lanes of MS Highway 12.
&&
NFLocal storm report, Apr 6, 3:12 AM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
312 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM Tstm Wnd Dmg 2 NW Lawrence 32.34N 89.25W
04/06/2025 Newton MS Storm Chaser
Small trees and tree limbs broken on
Interstate 20. Possible tornado damage.
&&
NFLocal storm report, Apr 6, 3:44 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
344 AM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 AM Tstm Wnd Gst 3 N Cleveland 32.80N 88.83W
04/06/2025 M62 MPH Kemper MS ASOS
Observed at the Joe Williams NOLF.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:10 PM CDT | Flash Flood Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 5 hr |
| Apr 5, 7:17 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore | 6 hr |
| Apr 5, 8:21 PM CDT | River Flood Warning | JAN | Clay | 61 hr |
| Apr 5, 8:35 PM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| Apr 5, 8:41 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 64 min |
| Apr 5, 9:19 PM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 5 hr |
| Apr 5, 9:50 PM CDT | Special Weather Statement | JAN | Warren | 55 min |
| Apr 5, 10:01 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 74 min |
| Apr 5, 10:38 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Holmes, Montgomery | 37 min |
| Apr 5, 10:44 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson | 76 min |
| Apr 5, 10:59 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 76 min |
| Apr 5, 11:09 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 56 min |
| Apr 5, 11:22 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 53 min |
| Apr 5, 11:40 PM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Franklin, Hinds, Jefferson and 1 more | 4 hr |
| Apr 5, 11:50 PM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Madison, Sharkey, Warren, Yazoo | 4 hr |
| Apr 6, 12:11 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 64 min |
| Apr 6, 12:29 AM CDT | Special Weather Statement | JAN | Copiah, Franklin, Lincoln | 61 min |
| Apr 6, 12:39 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 66 min |
| Apr 6, 12:43 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 62 min |
| Apr 6, 12:59 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake | 47 min |
| Apr 6, 1:12 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Newton, Rankin, Scott | 63 min |
| Apr 6, 1:23 AM CDT | Tornado Warning | JAN | Lowndes | 22 min |
| Apr 6, 1:39 AM CDT | Tornado Warning | JAN | Leake, Neshoba, Winston | 66 min |
| Apr 6, 1:40 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Simpson | 65 min |
| Apr 6, 1:43 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 47 min |
| Apr 6, 1:48 AM CDT | Flash Flood Warning | JAN | Hinds, Leake, Madison, Neshoba, Rankin, Scott | 4 hr |
| Apr 6, 1:56 AM CDT | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln and 1 more | 4 hr |
| Apr 6, 2:14 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Rankin, Scott | 61 min |
| Apr 6, 2:18 AM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 57 min |
| Apr 6, 2:37 AM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 1 more | 4 hr |
| Apr 6, 2:41 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Winston | 45 min |
| Apr 6, 2:42 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 63 min |
| Apr 6, 2:51 AM CDT | Tornado Warning | JAN | Simpson | 30 min |
| Apr 6, 2:59 AM CDT | Tornado Warning | JAN | Kemper, Neshoba | 61 min |
| Apr 6, 3:37 AM CDT | Tornado Warning | JAN | Kemper, Noxubee | 53 min |
| Apr 6, 3:40 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Rankin, Simpson, Smith | 65 min |
| Apr 6, 3:53 AM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 67 min |
| Apr 6, 4:05 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Apr 6, 4:32 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones, Newton, Scott, Smith | 58 min |
| Apr 6, 4:38 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 51 min |
| Apr 6, 4:50 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 25 min |
| Apr 6, 5:05 AM CDT | Tornado Warning | JAN | Jasper, Jones | 44 min |
| Apr 6, 5:20 AM CDT | River Flood Warning | JAN | Hinds, Warren | 3 days |
| Apr 6, 5:27 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Newton | 63 min |
| Apr 6, 5:38 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 67 min |
| Apr 6, 5:49 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 56 min |
| Apr 6, 5:53 AM CDT | Tornado Warning | JAN | Forrest, Jones | 40 min |
| Apr 6, 6:27 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 33 min |
| Apr 6, 6:43 AM CDT | Special Weather Statement | JAN | Forrest | 47 min |
| Apr 6, 10:49 AM CDT | River Flood Warning | JAN | Lowndes | 4 days |
| Apr 6, 10:49 AM CDT | River Flood Warning | JAN | Noxubee | 3 days |
| Apr 6, 12:04 PM CDT | Areal Flood Warning | JAN | Lowndes | 3 days |
| Apr 6, 12:14 PM CDT | River Flood Warning | JAN | Leflore | 9 hr |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.